Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 146, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2015, 2:44 PM MDT for Slope County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2015, 2:44 PM MDT (20:44 UTC)
- Expired
- Jul 26, 2015, 3:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Slope County, ND
The radar
The Bismarck radar (KBIS), 209 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:42 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:57 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 26, 1:57 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 257 PM CDT SUN JUL 26 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 209 PM CDT SUN JUL 26 2015 BLENDED THE CURRENT POPS WITH THE HRRR ENSEMBLE FOR THE REMAINDER OF THE AFTERNOON AND EVENING. AS OF 2 PM CDT THUNDERSTORMS HAVE INITIATED ALONG THE FRONTAL BOUNDARY IN NORTHWEST NORTH DAKOTA. BUFKIT 12Z SOUNDINGS SHOW A CAP IN PLACE SUNDAY AFTERNOON BIS-JMS SO USED THIS AS THE EASTWARD EXTENT FOR THE CONVECTION THIS AFTERNOON AND EVENING. 20Z WATER VAPOR IMAGE SHOWS WEAK TROUGH MOVING THROUGH NORTHEAST MONTANA WITH THE MAIN UPPER LOW COMING ON SHORE ACROSS WASH/OR. AS THE FLOW ALOFT BECOMES PARALLEL WITH THE COLD FRONT IT WILL ONLY MAKE IT THROUGH WEST CENTRAL NORTH DAKOTA SUNDAY EVENING...THEN LIKELY RETREAT TO THE NORTHWEST AS INCREASING LOW LEVEL SOUTHEAST FLOW BECOMES MORE PREDOMINANT LATE TONIGHT IN RESPONSE TO THE UPPER LOW MOVING TO MONTANA BY MONDAY MORNING. AS THIS HAPPENS THE FOCUS FOR THUNDERSTORMS TONIGHT WILL DIMINISH CENTRAL AND RETURN TO THE NORTHWEST. ON MONDAY MID LEVEL COOLING AND INCREASING MID LEVEL ADIABATIC LAPSE RATES WILL CREATE IMPRESSIVE CAPE VALUES IN EXCESS OF 4000. WITH COLD FRONTAL BOUNDARY SET TO HELP BREAK THE CAP SEVERE THUNDERSTORMS ARE ANTICIPATED ACROSS THE NORTHWEST MONDAY MORNING AND ALONG AND WEST OF HIGHWAY 83 BY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 209 PM CDT SUN JUL 26 2015 THE MAIN FOCUS FOR THE LONG TERM IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK TOMORROW EVENING. AN UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN ROCKIES TOMORROW. THIS WILL PROVIDE AMPLE UPPER LEVEL ASCENT ACROSS THE NORTHERN PLAINS AHEAD OF THE TROUGH. ADDITIONALLY...A DEEP SURFACE LOW AND COLD FRONT WILL DEVELOP ACROSS EASTERN MONTANA...WITH A WARM FRONT DRAPED ACROSS THE INTERNATIONAL BOARDER. AFTERNOON HEATING ACROSS A VERY WARM AND MOIST WARM SECTOR WILL LIKELY YIELD CAPE VALUES GREATER THAN 3000 J/KG. AFTERNOON CAPING DUE TO AN ELEVATED WARM LAYER WILL LIKELY INHIBIT CONVECTION FROM FORMING ACROSS ALL BUT FAR WESTERN NORTH DAKOTA UNTIL THE EARLY EVENING HOURS...WHEN MID LEVEL COOLING AND STRONGER FORCING ARRIVES VIA THE UPPER LEVEL WAVE. INITIALLY...ISOLATED SUPERCELLS ARE POSSIBLE...WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. ONCE THE COLD FRONT AND UPPER LEVEL WAVE BEGINS PUSHING EASTWARD ACROSS THE STATE...A TRANSITION TO DAMAGING LINE SEGMENTS (WITH VERY STRONG WINDS AND SOME HAIL) APPEARS LIKELY. DURING THE DAY TUESDAY...A SECONDARY PRESSURE SURGE WILL PRODUCE VERY STRONG WINDS ACROSS THE REGION. WITH PRESSURE RISES BETWEEN 15 AND 20 MB/6HOUR...AND A STRONG DOWNSLOPE COMPONENT...WIND GUSTS AROUND 50 MPH ARE POSSIBLE. TEMPERATURES TUESDAY WILL BE CONSIDERABLY COOLER WITH READINGS ON AVERAGE 20 TO 30 DEGREES COOLER THAN MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 209 PM CDT SUN JUL 26 2015 FOR THE 18Z TAF PERIOD...A COLD FRONT WILL MOVE SLOWLY INTO WEST CENTRAL NORTH DAKOTA THIS AFTERNOON BUT REMAIN WEST OF A MINOT TO DICKINSON LINE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THE FRONT BUT TOO UNCERTAIN AT THIS TOME TO INCLUDE TSRA IN TAFS. WILL KEEP VCNTY FROM KDIK-KISN-KMOT. THEN A STRONG UPPER LOW WILL BRING INCREASING CHANCES FOR THUNDERSTORMS LATE IN THE TAF PERIOD NORTHWEST. THIS WILL IMPACT KISN AFTER 12Z. VFR CONDITIONS EXPECTED ALTHOUGH LOW VFR CEILINGS POSSIBLE AT KISN AFTER 12Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...AJ AVIATION...WAA
Hazardous weather outlook, Jul 26, 2:02 PM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT SUN JUL 26 2015 NDZ001>005-009>011-017>021-031>034-040>045-272015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 302 PM CDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME FOCUSED ACROSS THE NORTHWEST AND FAR NORTH CENTRAL TONIGHT. SOME STORMS MAY BE STRONG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAIN...WILL BE THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. TUESDAY WILL BE VERY WINDY WITH WIND GUSTS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ALL HAIL...WINDS OVER 40 MPH...FLOODING...AND TORNADOES...TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR VIA SOCIAL MEDIA. NDZ012-013-022-023-025-035>037-046>048-050-051-272015- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 302 PM CDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MONDAY EVENING AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WIND GUSTS...ALONG WITH VERY HEAVY RAIN...WILL BE THE MAIN THREATS. TUESDAY WILL BE VERY WINDY WITH WIND GUSTS AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ALL HAIL...WINDS OVER 40 MPH...FLOODING...AND TORNADOES...TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR VIA SOCIAL MEDIA. WAA/AJ
In the hours before
Special weather statement, Jul 26, 2:08 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 308 PM CDT SUN JUL 26 2015 NDZ009-010-017-018-262045- WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-DUNN ND- 308 PM CDT SUN JUL 26 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WILLIAMS...EASTERN MCKENZIE...NORTHWESTERN DUNN AND SOUTHWESTERN MOUNTRAIL COUNTIES... AT 306 PM CDT /206 PM MDT/...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF 4 BEARS LODGE TO 9 MILES NORTHWEST OF GRASSY BUTTE...AND MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WATFORD CITY...NEW TOWN...LITTLE MISSOURI STATE PARK...BELDEN... MANDAREE...THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT...KEENE...CHARLSON...WHITE EARTH BAY RECREATION AREA...AND JOHNSONS CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4827 10230 4749 10257 4746 10361 4819 10317 TIME...MOT...LOC 2006Z 236DEG 12KT 4807 10295 4748 10339 HARGROVE
Special weather statement, Jul 26, 2:15 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
215 PM MDT SUN JUL 26 2015
NDZ040-262100-
SLOPE ND-
215 PM MDT SUN JUL 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SLOPE COUNTY...
AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF AMIDON...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMIDON.
LAT...LON 4663 10357 4663 10326 4662 10314 4648 10312
4646 10356
TIME...MOT...LOC 2015Z 222DEG 13KT 4655 10348
JONESThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:30 PM MDT | Special Weather Statement | BIS | McLean | 30 min |
| Jul 25, 6:46 PM MDT | Special Weather Statement | BIS | Oliver | 29 min |
| Jul 25, 6:55 PM MDT | Special Weather Statement | BIS | McLean | 35 min |
| Jul 25, 7:00 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 60 min |
| Jul 25, 7:30 PM MDT | Special Weather Statement | BIS | McHenry | 45 min |
| Jul 25, 8:37 PM MDT | Special Weather Statement | BIS | Oliver | 38 min |
| Jul 26, 2:08 PM MDT | Special Weather Statement | BIS | McKenzie, Mountrail | 37 min |
| Jul 26, 2:10 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 49 min |
| Jul 26, 2:15 PM MDT | Special Weather Statement | BIS | Slope | 45 min |
| Jul 26, 2:27 PM MDT | Tornado Warning | BIS | Mountrail, Williams | 33 min |
| Jul 26, 2:58 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Williams | 62 min |
| Jul 26, 3:07 PM MDT | Special Weather Statement | BIS | Billings, Dunn, McKenzie, Stark | 38 min |
| Jul 26, 3:37 PM MDT | Severe Thunderstorm Warning | BIS | Dunn | 34 min |
| Jul 26, 3:45 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Renville | 26 min |
| Jul 26, 4:10 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 65 min |
| Jul 26, 4:22 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 53 min |
| Jul 26, 4:23 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 67 min |
| Jul 26, 4:33 PM MDT | Special Weather Statement | BIS | McLean | 42 min |
| Jul 26, 4:40 PM MDT | Special Weather Statement | BIS | Rolette | 50 min |
| Jul 26, 4:45 PM MDT | Special Weather Statement | BIS | Renville | 30 min |
| Jul 26, 5:09 PM MDT | Special Weather Statement | BIS | Bottineau | 36 min |
| Jul 26, 5:16 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Slope | 59 min |
| Jul 26, 5:17 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 28 min |
| Jul 26, 5:41 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 64 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.